Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 185, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 1, 2008, 12:20 AM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2008, 12:20 AM CDT (05:20 UTC)
- Expired
- Apr 1, 2008, 1:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Bolivar County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 173 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 10:08 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 31, 10:08 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1008 PM CDT MON MAR 31 2008 .DISCUSSION...WILL DO A QUICK UPDATE TO REMOVE THE LKY. SHOWERS WERE SLOWLY DISSIPATING ACROSS THE NORTH...WITH LITTLE DEVELOPMENT ACROSS THE SOUTH. MADE SOME SMALL ADJUSTMENTS TO THE POPS TO HOLD OFF ACROSS THE SOUTH AND EAST UNTIL AFTER MIDNIGHT. ADJUSTED HOURLY VALUES TO FOR SLOWER COOLING TREND AND LOWERED WINDS SLIGHTLY ACROSS THE NORTHWEST. LOOKS LIKE WIND SPEEDS WILL REMAIN IN THE 10-20 MPH RANGE THROUGH THE NIGHT. STILL LOOKING FOR THE LINE OF STRONG TO SEVERE STORMS TO MOVE INTO THE NORTHWEST ZONES AROUND MIDNIGHT. LAPS SHOWS A LITTLE INSTABILITY...MAYBE 500J ALONG AND WEST OF THE RIVER. SOUNDINGS SUGGEST THERE MAYBE SOME ELEVATED INSTABILITY...LAPSE RATES WERE OK...BUT THERE WAS VERY LITTLE SHEAR. ANYWAY...WILL NOT MAKE ANY OTHER ADJUSTMENTS TO THE FORECAST. THE TEMPS WERE GOOD. MAY ADD MENTION OF STRONG STORMS FOR THE NORTHWEST OVERNIGHT...ALTHOUGH CONDITIONS LOOK MARGINAL. THE LINE OF STORMS STILL LOOK STRONG AND MODELS SHOW THE LINE HOLDING TOGETHER AS IT MOVES INTO THE CWA. && .AVIATION... WINDS HAVE DIMINISHED FOR MOST OF THE AREA. THERE MAY BE AN OCCASIONAL GUST TO 20KTS...BUT FOR THE MOST PART SUSTAINED WILL REMAIN AROUND 10-15KT THROUGH THE NIGHT. FORECAST WILL BE DIFFICULT FOR MUCH OF THE PERIOD. THE TIMING OF THE LINE OF STORMS WAS STILL UNCERTAIN. FOR NOW WILL CONTINUE TO BRING STORMS INTO GLH AROUND 6-10Z...GWO 8-11...JAN11-15...GTR12-16...MEI/HBG 17-20. THE STORMS WILL CONTINUE TO DISSIPATE THROUGH THE EARLY EVENING...BUT SOME SHOWER WILL LIKELY LINGER AROUND HBG THRU 00Z. WILL GO WITH VFR CONDITIONS AT GLH/GWO AND MVFR CONDITIONS ELSEWHERE BY 00Z. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 63 73 56 73 / 72 80 47 18 MERIDIAN 61 73 57 74 / 49 83 66 26 VICKSBURG 64 73 55 72 / 84 80 34 15 HATTIESBURG 63 75 61 77 / 33 80 57 33 NATCHEZ 64 74 57 74 / 76 80 38 16 GREENVILLE 61 68 51 66 / 92 67 15 14 GREENWOOD 61 69 51 69 / 89 72 22 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7
Hazardous weather outlook, Mar 31, 8:35 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 835 PM CDT MON MAR 31 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 020145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 835 PM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FOR THE NORTHWEST PORTIONS OF THE OUTLOOK AREA OVERNIGHT. WIND GUSTS TO 50 MPH AND PEA TO DIME SIZED HAIL WILL BE THE MAIN CONCERNS. BY TUESDAY AFTERNOON...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF INTERSTATE 20. DAMAGING WINDS WILL BE THE PRIMARY RISK...HOWEVER LARGE HAIL WILL ALSO BE POSSIBLE. A COLD FRONT WILL DROP INTO THE ARKLAMISS REGION LATE TONIGHT AND SLOWLY MOVE SOUTH AND EAST ACROSS THE OUTLOOK THROUGH TUESDAY AFTERNOON. THE COLD FRONT WILL REACH THE CENTRAL SECTIONS OF THE AREA DURING PRIME DAYTIME HEATING TUESDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA. ADEQUATE MOISTURE AND INSTABILITY ALONG WITH THE LIFT ASSOCIATED WITH THE COLD FRONT MAY LEAD TO A FEW STRONG TO SEVERE STORMS ACROSS THE SOUTH IN THE AFTERNOON. THE SYSTEM WILL CONTINUE TO WEAKEN AS IT MOVES SOUTH THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Apr 1, 12:11 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1211 AM CDT TUE APR 1 2008 MSZ018-019-010610- BOLIVAR MS-SUNFLOWER MS- 1211 AM CDT TUE APR 1 2008 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED IN THE GUNNISON TO ROSEDALE AREA AT 1211 AM CDT...AND MOVING EAST AT 50 MPH. THESE STORMS WILL MOVE ACROSS MUCH OF BOLIVAR AND NORTHERN SUNFLOWER COUNTIES THROUGH 1 AM CDT. PEOPLE IN BOLIVAR AND SUNFLOWER COUNTIES...INCLUDING THE CITIES OF CLEVELAND...DREW...PARCHMAN...ROSEDALE...RULEVILLE...SHAW AND SHELBY...SHOULD MONITOR THIS STORM CLOSELY. EEC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 1:24 AM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 19 min |
| Apr 1, 4:27 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison, Yazoo | 48 min |
| Apr 1, 6:56 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 28 min |
| Apr 1, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 30 min |
| Apr 1, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 49 min |
| Apr 1, 6:40 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 50 min |
| Apr 1, 3:52 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 28 min |
| Apr 1, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 19 min |
| Apr 1, 12:25 AM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.